Pseudoporphyria is a condition which closely resembles true cutaneous porphyria (porphyria cutanea tarda, variegate porphyria) but porphyrin tests are normal.
Skin signs include skin fragility and photosensitivity. Tense blisters form at the sites of minor trauma on sun exposed skin, bursting early to leave scabs and erosions. The blisters are most often seen on the hands and feet. They sometimes heal with some scar formation and tiny white cysts under the skin (milia).
A sunburn type rash may also occur.
Pseudoporphyria is generally due to drugs or other agents which interact with sunlight to cause a phototoxic reaction in the skin. These include:
* Non steroidal anti-inflammatory drugs e.g. naproxen
* Antibiotics - doxycyline, nalidixic acid
* Diuretics - chlorthalidone, bumetanide, furosemide (frusemide) and hydrochlorthiazide / triamterene
* Retinoids - isotretinoin, etretinate, acitretin
* Oral contraceptives
* Kidney dialysis
* Other rare causes (single case reports)
It may be provoked by:
* Phototherapy (ultraviolet light treatment)
* Sunbeds and solaria
* Excessive sun exposure
Address: 5636 Lemon Ave.
Dallas TX 75209
Phone: +1 214 5203694